Results 1 to 1 of 1
Compulsory rapid taper from benzodiazepines
  1. #1
    asphara is offline New Member
    Join Date
    Jul 2017
    Posts
    4

    Default Compulsory rapid taper from benzodiazepines

    Hello

    I started using lorazepam in October last year (7 months ago) and quite soon became first psychologically addicted, and then physically dependent. About 3 months ago I decided to start withdrawing, and at first I got down to the equivalent of 1.5 mg of lorazepam daily or 15 mg of diazepam, according to the Ashton manual equivalency charts, and then I made a big jump to 4 milligrams of diazepam daily, determine to ride the withdrawls no matter how hard they got.

    Strange as it may seem, I was actually enjoying the ride at first full stop it was uncomfortable, there were many emotional, physical and cognitive symptoms, but I was enjoying the symptoms in a similar way so how one enjoys the pain of weightlifting. In these contacts pain or discomfort equals success, progress comma especially if you're coping with it and determined to go forward.

    However, on day 6 of the withdrawls I suddenly became extraordinarily ill comma to the point that, without hesitation, I knew I had to put this to an end and I took 30 mg of diazepam because it had gone too far. To my surprise this did nothing and the following day I was unable to keep food or even water down without throwing it up immediately.

    I called the doctor and they suggested I had gastroenteritis, and they prescribe me antacids, but I was still throwing up all food or liquid and eventually I got to dehydrated and began to pass out. I went to hospital and after a blood test was formally diagnosed as having gastroenteritis, and was on a saline drip and give them medications. I barely recovered from this illness before I got the flu immediately afterwards, followed by chest infection. I could only assume that the rapid withdrawl wasn't good for my immune system, so I decided to go back up to my full maintenance dose and to start again when my health had returned back to normal.

    I was living in a hostel at the time and was trying to move out. Both my lorazepam and my diazepam dealers were fellow residents at this hostel. I started introducing a much more gradual taper, during which time I got news of some self contained accommodation I could move into. I had stopped up a bit of diazepam but the lorazepam dealer went into a mental hospital and I couldn't get any more of those. My diazepam dealer had for awhile seemed not too well, like he was getting very forgetful, and soon he was diagnosed as having dementia full stop he was admitted to a hospital, and I was moving out of the hostel, so I realised that I had my last diazepam 2mg tablets, and having counted them out, I saw that I had just enough to reduce buy 0.5 mg every week and that I couldn't falta otherwise I would run out before my taper had ended and have to jump off a higher amount to nothing.

    The process of moving was very stressful and I found it very difficult to taper according to the strict schedule I had to set myself. I managed to get down to 4mg without too much difficulty, but I struggle to get down any lower, and have now moved out of the hostel. Last Friday I needed to go down to 3mg from 4mg because I was behind on my schedule, and I haven't been able to do this consistently. I would have 3mg one day but 4mg the next day, and then three and four again, and yesterday I got mixed up and accidentally had 6mg so I've really messed up.

    The obvious thing to do in this situation would be to tell my doctors, but my GP was the first person I asked for advice about withdrawing when I was on lorazepam, and he suggested I could go cold turkey and that although it would be uncomfortable, it wouldn't kill me. That was when I drop to 4mg diaz and got those three bugs in a row.

    My drug and alcohol worker has no clue about benzodiazepine withdrawal and didn't even believe me when I said I was getting physical withdrawal symptoms, because she knew that I would be able to go 24 hours without anything. She said because of this I can't be physically addicted. She admitted she didn't know about benzodiazepine withdrawal but that in her opinion I should just get off them as quickly as possible. I explained that I was getting physical withdrawal symptoms and I was worried about them becoming dangerous, and she actually told me then I should carry on taking them! That shows how little use she is.

    If I tell her that I haven't been able to take her quickly enough and my supply is running out, I am certain she will say there's nothing she can do. There is a doctor at the drug and alcohol services but when I initially sought his advice about benzodiazepine withdrawal, it took me over 3 months to get a 10 minute appointment with him and he just said I should follow the Ashton manual. I am going to run out of diazepam far sooner then I will be able to see him again so there's nothing I can do except face dropping from 2 or 3 milligrams to nothing and I'm quite scared about this.

    Because I know I will have to face withdrawls sooner or later no matter how bad they are, it is tempting just to use up the rest of my diazepam quickly to give me some relief from this perpetual discomfort, and so I can get it all over and done with quicker, but I know this is the foolish thing to do. Yet it would only take a moment to hit the f*** it button, so I am worried about doing this. It is a constant temptation to take more at the moment and I have already failed to stick to the rigid taper that I must follow to make this as painless as possible.

    My hope is that I can resume my taper as best I can and except the discomfort, and to see medical attention only if I get into difficulty or have seizures which I have had before when coming off spice comma but in my experience doctors are very unhelpful when they know you are a drug or alcohol user. When I had gastroenteritis they thought I was using drugs, for example, and when I passed out in the waiting room they just ignored me. I think if I turned up complaining of serious withdrawal symptoms they will see that as drug seeking behaviour and I think that's what my drug and alcohol worker already believes when I express concerns about going without benzos.

    As such, I'm quite scared and don't know what to do, and this really doesn't help the withdrawal process. As I'm not thinking very clearly and as I'm quite afraid I would be most grateful for any sober advice. I am not seeking reassurance, just your honest opinion about the dangers I face or perhaps the possibility that it won't be so bad because I've only been addicted for 7 months comma and have managed to get down to four milligrams of diazepam. You're honest advice would be most welcome.

    Many thanks
    Aaron.
    Last edited by Anonymous; 05-14-2018 at 01:11 AM. Reason: Pressed send before I'd finished

Similar Threads

  1. Help! Weakness after rapid taper
    By brandon3993 in forum Pain Killer Addiction
    Replies: 6
    Last Post: 08-26-2016, 11:23 AM
  2. Rapid Sub Taper
    By wamacgut5 in forum Suboxone Treatment
    Replies: 27
    Last Post: 12-11-2014, 07:18 PM
  3. Anxiety...rapid heartbeat while trying to taper
    By JayOmatic in forum Suboxone Treatment
    Replies: 21
    Last Post: 04-14-2013, 12:21 PM
  4. using Subutex for two week rapid taper
    By Robert_325 in forum Featured Drugs
    Replies: 6
    Last Post: 07-17-2010, 01:45 PM
  5. Need a rapid suboxone taper plan
    By rawls007 in forum Need to Talk?
    Replies: 5
    Last Post: 05-04-2009, 10:04 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22